Acute Respiratory Distress Syndrome after the Use of Gadolinium Contrast Media
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history,including allergic diseases and without current use of drugs, visited the emergencyroom for abdominal pain. Her abdominopelvic computed tomography with iodinecontrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine,and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.
Abstract
Acute respiratory distress syndrome (ARDS) is a medical emergency that threatens life. To this day, ARDS is very rarely reported by iodine contrast media, and there is no reported case of ARDS induced by gadolinium contrast media. Here, we present a case with ARDS after the use of gadobutrol (Gadovist) as a magnetic resonance imaging (MRI) contrast medium. A 26 years old female without any medical history,including allergic diseases and without current use of drugs, visited the emergencyroom for abdominal pain. Her abdominopelvic computed tomography with iodinecontrast media showed a right ovarian cyst and possible infective colitis. Eighty-three hours later, she underwent pelvis MRI after injection of 7.5 mL (0.1 mL/kg body weight) of gadobutrol (Gadovist) to evaluate the ovarian cyst. She soon presented respiratory difficulty, edema of the lips, nausea, and vomiting, and we could hear wheezing upon auscultation. She was treated with dexamethasone, epinephrine,and norepinephrine. Her chest X-ray showed bilateral central bat-wing consolidative appearance. Managed with mechanical ventilation, she was extubated 3 days later and discharged without complications.
참고문헌 (10)
- Scott LJ, "Gadobutrol: a review of its use for contrast-enhanced magnetic resonance imaging in adults and children", Clin Drug Investig, 33 (2013)
- Boden WE, "Anaphylactoid pulmonary edema("shock lung")and hypotension after radiologic contrast media injection", Chest, 81, pp.759~761 (1982)
- Solomon DR, "Anaphylactoid reaction and non-cardiac pulmonary edema following intravenous contrast injection", Am J Emerg, 4, pp.146~149 (1986)
- Herborn CU, "Clinical safety and diagnostic value of the gadolinium chelate gadoterate meglumine (Gd-DOTA)", Invest Radiol, 42, pp.58~62 (2007)
- Nicholas BA, "Contrast-induced nephropathy and nephrogenic systemic fibrosis: minimizing the risk", Can J Urol, 19, pp.6074~6080 (2012)
- Bakowitz M, "Acute lung injury and the acute respiratory distress syndrome in the injured patient", Scand J Trauma Resusc Emerg Med, 20, pp.54~ (2012)
- Brochow K, "Hypersensitivity to contrast media anddyes", Immunol Allergy Clin N Am, 34, pp.547~564 (2014)
- Forsting M, "Prevalence of acute adverse reactions to gadobutrol--a highly concentrated macrocyclic gadolinium chelate: review of 14,299 patients from observational trials", Eur J Radiol, 74, pp.e186~e192 (2010)
- Hasdenteufel F, "Anaphylactic shock after first exposure to gadoterate meglumine: two case reports documented by positive allergy assessment", J Allergy Clin Immunol, 121, pp.527~528 (2008)
- Jung JW, "Immediate hypersensitivity reaction to gadolinium-based MR contrast media", Radiology, 264, pp.414~422 (2012)
